MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; COMPUTER ASSISTED SURGERY SYSTEM

ORTHALIGN, INC. ORTHALIGN PLUS; COMPUTER ASSISTED SURGERY SYSTEM
Model Number 403185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The retained pin fragment was not removed from the patient.The other fragment was discarded and not returned.No further investigation was possible on this part, but the device history records and samples from the same lot of pins were reviewed.No issues or discrepancies were found in the manufacturing records or samples from the lot.(p/n: 403185, l/n: 16012101dm).Note: the navigation system name is orthalign plus.The pin part number 403185 is part of the reusable instrument set in the system.Device not returned.
 
Event or Problem Description
A stainless steel pin used to mount instrumentation to the patient during a total hip arthroplasty procedure broke during a removal attempt at the end of the procedure.The pin broke off flush with the bone in the patient's iliac crest.The top part of the pin was removed from the patient.The distal part of the pin remained in the patient's bone.No additional surgical steps or procedures were conducted as a result of this incident.No additional complications or effects on the patient were reported.The surgeon elected to leave the pin fragment in the bone and to monitor patient condition during follow-up visits.

Brand Name
ORTHALIGN PLUS
Common Device Name
COMPUTER ASSISTED SURGERY SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia, suite 500
aliso viejo CA 92656
MDR Report Key6514875
Report Number3007521480-2017-00002
Device Sequence Number16171951
Product Code OLO
UDI-Device Identifier00858704006725
UDI-Public00858704006725
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K162962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician Assistant
Device Model Number403185
Device Catalogue Number403185
Device Lot Number16012101DM
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2017
Initial Report FDA Received Date04/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient Weight61